Posted by: Janine | 2009-06-18


Hi. I am desperate! I have been on an anti-depressant for many years, as well as a sleeping pill. Granted, I gained weight. However, since being on HRT I have gained lots more weight, feel bloated, hands and feet swell some days, and I can literally feel myself getting bigger by the day! COULD IT BE THE HRT that has put the cherry on top of my weight-gain?

Secondly, what would happen if I were to STOP HRT altogether? Would my period return at my age (58)? I am presently on Angeliq, which stopped my period (I tried all the others first).

I was on Triphasil for over 20 yrs but had to stop about 4+ yrs ago, due to migraines, and was put on HRT.

HELP, PLEASE! I have gained 35 kgs in 6½  yrs and have the appetite of a pride of lions. Admittedly I am lonely, as I now have an empty nest. But I eat without caring that it is affecting my life!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I think you have answered your question. If you are eating without caring, this is what is causing your weight gain,not the HRT. You are unlikely to have periods again if you stop HRT at the age of 58.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.